Results 1 to 10 of 10

Thread: dysreflexia after depo injection in my thigh

  1. #1

    dysreflexia after depo injection in my thigh

    I have been getting a depo shot in my upper thigh for a while now, but this last one through me into dysreflexia. It lasted about an hour. I believe it was from the actual pain of the needle, but I'm not sure what to think. Any help?

  2. #2
    Senior Member keps's Avatar
    Join Date
    May 2005
    Location
    United Kingdom
    Posts
    5,355
    Why not have the shot somewhere you can feel, like your arm?
    My doctor didn't want give me the shot anywhere I was paralyzed, so I had it in my arm.

  3. #3
    Our policy is also, whenever possible, to give IM injections above the level of injury. Not only is absorption better there, but if the injection is improperly given, and something like an injection abscess were to develop, it is difficult to detect this where there is no sensation.

    (moving this to the Care Forum where it belongs).


    (KLD)

  4. #4
    I've ask my gyno to, but they refuse. It's past time for my next one, and I'm stessing. I need it because I'm one of those girls that have super heavy periods. I can get them to call it in to my pharmacy, but I have nobody to give it to me except a family member. I'm afraid that they will give it in my arm wrong.

    SCI-NURSE = Have you known of the dysreflexia happening to anyone else after an injection below injury? The pain from the needle is my only explanation. It could not have been the depo medicine could it? Surely, if it was the med, I'd had allergic reaction symptoms.

    Thanks for your help everyone.

  5. #5
    Pain could be causing your AD. This could be just from the injection itself (has this occurred with other IM injections below the level of your injury)? It could be because a nerve was hit when you were injected (poor technique) or it could be because the drug is thick and causes more pain. It could also be a sign of a minor infection. Is the area reddened at all? Warm? Injection site abscesses are not common, but can occur.

    Next time, discuss with your physician the issue that IM injections below your level of injury may give you AD, and are not as well absorbed. As a non-SCI physician, I will bet you that he/she is clueless about both issues.

    (KLD)

  6. #6
    Actually, the nurse could not get the medicine to push in when she first put the needle in my thigh. So, she had to take it out and change needles. This time it went in fine, but the full-on AD hit about 5 minutes afterwards. It honestly scared me, because I was just fine before [no usual obvious reasons for AD.] It finally just went away after about an hour.

    I'm just going to call my gynocologist and explain to them again that I need it in my arm. Do you know where I could get any literature about injections below injury level for sci? This way I can give them some type of proof. If they still don't listen, guess I'll have to find a new gyno.

  7. #7
    kmelinda,

    I had AD from a unsucessfull attempt at placing an IV in my right arm. I wonder if vasoconsriction made the diameter of the blood vessel smaller that the needle.

    Joe

  8. #8
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,722
    So a quad should get IM shots in the sensate part of an arm?
    Alan

    Proofread carefully to see if you any words out.

  9. #9
    Yes, a quad should get injections where they can feel it.
    cKF

  10. #10
    Alan

    I'm hemiparetic weaker right side who quickly learned that the AD will be far less likely on the left side.

    I turned white as a ghost (pallor) so fast and sweated so much that the nurse jumped back 3 feet like she expected my head to rotate 360 degrees and puke pea soup.

    Joe

Similar Threads

  1. Blisters on my thigh
    By Mona~on~wheels in forum Care
    Replies: 12
    Last Post: 07-20-2008, 12:30 PM
  2. Rash on Thigh
    By bibsy in forum Care
    Replies: 4
    Last Post: 04-04-2007, 12:47 PM
  3. Depo-Provera Can Sap Bones of Young Women
    By antiquity in forum Care
    Replies: 0
    Last Post: 08-08-2002, 09:02 PM
  4. Depo Provera question for the ladies.
    By -Andrea- in forum Care
    Replies: 4
    Last Post: 06-22-2002, 06:45 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •